Announcement

Collapse
No announcement yet.

New to site-38yrold F C4/5 Central Cord

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    New to site-38yrold F C4/5 Central Cord

    Hi, my name is Evonne and I live in CA with my husband and 5 yr old son. Sept 20 2007 i was involved in a MV accident while pig hunting with customers. I am a C4/5 central cord syndrome. I spent 6 months in a rehad hospital learning to do all the things i took for granted for so many yrs. My upper body is affected more than my lower. I lost both of my tieceps and my right hand is still in pretty poor shape. Can write (sorta readable and can type with two fingers. Have been driving now for about 7wks......YEAH!!!! I am 38 yrs old. It has been a battle as many of u on the site already know. I have a lot of nerve pain and walk with a limp. My recovery has truely been a miracle. I have worked hard and continue to stay after it everyday. I am still in OP therapy 3 times a wk 2 hrs (1 OT & 1 PT)a day...........days i am not in therapy i spend in the gym. 6 wks ago i returned to my original job doing the same thing i did b4 my accident (CHEMICAL SALES). Everyday is a challenge but i have so many things to be thankful for. this is the 1st & only site i have been on since my accident. thought it was time to connect with others to increase my knowledge of SCI's and just chat. would love to talk to other central cord people if any are on the site. seems like nerve pain in both feet & both hands is gettin worse. Am takin 900mg Nurotin/day and 1 Baclofin pill 10mg but must not be enough??? Don't want to take so much medication so i can stay focused on work but it's startin to drive me nuts!!

    I have a SCI...........SCI does NOT have me!!

    HOPE TO TALK TO U GUYS AGAIN SOON

    Again..........would love to meet & talk to any other Central Cord Syndrome people to compare notes.

    Evonne
    I have a spinal cord injury...a spinal cord injury DOES NOT have me!

    walking quad-Central Cord Syndrome

    #2
    Welcome to CareCure. As we often say, sorry you had to find us, but glad you did.

    Your dose of Neurontin can be significantly increased. We often give up to 3600 mg. daily. When was your dosage last increased? Is it helping at all? It is unlikely to make the pain go away completely, but the goal should be to get it to a tolerable level. Baclofen is for spasticity and has little effect on neuropathic pain. Have you tried adding imipramine or other low dose tricyclic antidepressant? Have you tried TENS?

    (KLD)
    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

    Comment


      #3
      KDL....thanks

      i just increased Nurotin by 1 300mg pill about 3 wks ago. I have been taking only 2 pills since i left the hospital about 4 months ago and things were ok.....not perfect but tolerable. My rt foot seemed to be the only "real" problem. About 3 wks ago i stopped takin Remeron (anti dep. but i think also helps with nerve pain) and ever since then things feel apart and have gotten worse..........both hand ache bad and both feet too. My arms & hands are freezing all the time??? I got off Remeron because my urologist thot it might be supressing my desire for sex.........personally i just think this whole incident sucks so thats why my desire went to hell, but oh well do u think the remeron was doing that much to help with the nerve pain..........thanks 4 any and all help

      i already love this place!

      E
      I have a spinal cord injury...a spinal cord injury DOES NOT have me!

      walking quad-Central Cord Syndrome

      Comment


        #4
        t7-8 here, so no central cord info, but just welcome to cc.
        T7-8 since Feb 2005

        Comment


          #5
          You can ask your doctor about increasing the dose of Neurontin every 3 days by 300 mg. until you either max out the dose, have too many side effects, or get better pain relief.

          Remeron is not all that great for neuropathic pain management. Welbutrin is a decent antidepressant that will not suppress libido, but for neuropathic pain the old fashioned, rarely used tricyclic antidepressants, used for their side effects only and in too low of a dose to function as antidepressants, are often used and can combine well with Neurontin.

          The cold feeling is a type of neuropathic pain. Some get hot, shooting, electric, stabbing pain. Others get the cold. It is very individual. Your pain can still be changing this soon after injury, so it may not be that the meds are not helping as much.

          Have you tried TENS? Acupuncture? Biofeedback?

          (KLD)
          The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

          Comment


            #6
            Welcome to the site my wife is a c7 incomplete Feb 2008

            Comment


              #7
              I have ccs. My hands and feet feel cold all the time too. A freezing burning dripping fire/acid bath. It sux. Its hard to regulate body temp with environmental fluctuations. It is only worse for me in the winter. Very odd patches of hypersensitivity and numbness. Funny thing I used to work in the chemistry dept at the University of Oregon, so we have another thing in common. Welcome to care cure, you'll never find a better resource for information.

              Amy
              Anything worth doing, is worth doing to excess

              Comment


                #8
                initially i was on remeron and switched to wellbutrin for labido purposes......that's when my nerve pain increased severly. My Dr. suggested uping the nurotin dose so i went up by 1 pill.....he suggested more but i pushed back because i already take so much medication as it is, i will now talk to him about taking an even high dose. What are the neg. side affects from taking such high doses of neurotin??
                what can be done about the nagging coldness feelin??

                dont know anything about TENS? Acupuncture? Biofeedback..........where can i learn more so i can make suggestions to my DR.?

                got a Doppler today again on my left leg and i still have the LARGE DVT.........been there now for 8 months, BAD news

                thanks agin 4 all the help

                Evonne
                I have a spinal cord injury...a spinal cord injury DOES NOT have me!

                walking quad-Central Cord Syndrome

                Comment


                  #9
                  Welcome to cc. Sept 20th is also the day I was injured.
                  If you can't handle me at my worst, then you sure as hell don't deserve me at my best.


                  Sometimes it is easier to widen doors than it is to open minds.

                  Comment


                    #10
                    skippy 13........what can be done about the coldness, and all the other symptoms u describe cause i have them all aswell??

                    Thanks
                    I have a spinal cord injury...a spinal cord injury DOES NOT have me!

                    walking quad-Central Cord Syndrome

                    Comment


                      #11
                      Sorry to say I'm still trying to find something that works. The coldness for me doesnt really exist, it is just screwed up perceptions. Neurontin has altered the sensations to something different, but more like a burning prickle of every pore. Wierd, but the only way I know to describe it. I guess I have just gotten used to it. I dont think it will ever go away. Sweating makes it worse. I know you dont like medication, but some people can get away with none. Just depends on what you are willing to live with.
                      Anything worth doing, is worth doing to excess

                      Comment


                        #12
                        Thanks for all the info. It is nice to finally talk to people that understand or can at least relate to what u r going thru.

                        E
                        I have a spinal cord injury...a spinal cord injury DOES NOT have me!

                        walking quad-Central Cord Syndrome

                        Comment


                          #13
                          Originally posted by Evonne
                          Thanks for all the info. It is nice to finally talk to people that understand or can at least relate to what u r going thru.

                          E
                          Welcome to CC! Everyone here is great, and I'm sure you'll find the site very useful!
                          Live Every Day Like It's Your Last!

                          C3-C4 and T12-L1 since July 1988

                          Comment


                            #14
                            My fiance tried accupuncture for his neuro pain. It seems to help him. Couldn't hurt!

                            Comment

                            Working...
                            X